MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK EXCELSIOR XT-17 FLEX STRAIGHT 150CM; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR CORK EXCELSIOR XT-17 FLEX STRAIGHT 150CM; CATHETER, PERCUTANEOUS
Catalog Number M003C1715ST0
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes) there are controls in the manufacturing process to ensure the product met specifications upon release.During visual and microscopic inspection, it was seen that the subject microcatheter was returned along with stent.The shaft of the subject microcatheter was found to be kinked/bent in multiply areas and was found to be broken/fractured at 147 cm.The hub was found to be intact.Functional testing revealed that the coating was hydrated and there were no anomalies noted to the outer coating of the subject device.The reported event is covered in the device direction for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis of the returned product.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer indicated that the device was prepared for use as per the directions for use and no damage was noted to the packaging prior to opening the packaging, the device was confirmed to be in good condition during preparation/prior to use on the patient and continuous flush was set up and maintained throughout the clinical procedure.Also, additional information indicated that the patient¿s anatomy was severely torturous which may have contributed to the event.During analysis, the subject microcatheter was seen to be kinked in multiple areas and the catheter shaft was broken/fractured at 147 cm.The as reported codes device difficulty engaging target vessel and unexpected movement of device and as analysed codes catheter shaft broken/fractured during use, catheter shaft kinked/bent, will be assigned procedural factors as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description
It was reported that during a m2 bifurcation aneurysm case, subject microcatheter was used to deploy a stent.While doing so, the operator checked under digital subtraction angiography (dsa) and found the subject microcatheter migrated downward the aneurysm and could not be delivered to the location anymore.There were no clinical consequences to the patient reported as a result of this event and the procedure was completed successfully with another device.The subject microcatheter was returned for analysis and the device investigation revealed that the shaft of the subject microcatheter was found to be broken/fractured during use.The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.

Brand Name
EXCELSIOR XT-17 FLEX STRAIGHT 150CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key18474904
Report Number3008881809-2024-00012
Device Sequence Number17873436
Product Code DQY
UDI-Device Identifier07613252714903
UDI-Public07613252714903
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K142565
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/21/2024
Device Catalogue NumberM003C1715ST0
Device Lot Number23821098
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/19/2023
Initial Report FDA Received Date01/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AXIUM COIL (MEDTRONIC); ECHELON-10 MICROCATHETER (MEDTRONIC); NEUROFORM ATLAS STENT (STRYKER); SYNCHRO GUIDEWIRE (STRYKER)
Patient Age68 YR
Patient SexMale
Patient RaceAsian